[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.114.118. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1991

Myopathy Associated With Ketoconazole Treatment

Author Affiliations

Department of Pediatrics Beilinson Medical Center Petah Tiqva 49100, Israel

Am J Dis Child. 1991;145(9):970-971. doi:10.1001/archpedi.1991.02160090020010
Abstract

Sir.—Ketoconazole is an imidazole-derivative, broad-spectrum antimycotic agent, with relatively limited toxicity compared with other antifungal medications. However, gastrointestinal disturbances, hepatotoxicity, impaired adrenal steroidogenesis, gynecomastia, and immune hemolytic anemia have been reported in association with ketoconazole treatment.1,2 We noticed myopathy with a significant increase of serum creatine phosphokinase during ketoconazole treatment, indicating a possible drug-induced myositis. To our knowledge, there has been no fully documented report of myopathy associated with the use of this drug, although myalgia has been reported in two patients3 and muscular weakness in one patient.4

Patient Report.—A 17-year-old boy afflicted with autoimmune polyglandular syndrome type I presented with hypoparathyroidism, Addison's disease, alopecia universalis, and mucocutaneous candidiasis was treated with ketoconazole (200 mg/d) because of worsening oral candidiasis. Within a week, doctors noticed clinical improvement of the oral lesions, but concomitantly, the patient developed significant weakness and diffuse myalgia, particularly of the shoulder

First Page Preview View Large
First page PDF preview
First page PDF preview
×